Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 12, 2013, 1:47 PM MDT. It took effect at May 13, 2013, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 1:47 PM MDT (19:47 UTC)
- In effect from
- May 13, 2013, 1:00 PM MDT
- Expired
- May 13, 2013, 8:34 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS75 KPIH 121947 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT SUN MAY 12 2013 ...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT MONDAY AFTERNOON... .A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO THE ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR MONDAY AFTERNOON AND EVENING. THE COLD FRONT IS NOT EXPECTED TO REACH IDAHO FALLS AND POCATELLO UNTIL AROUND 7 PM MDT...THUS WINDS WILL LIKELY INCREASE IN THE MIDDLE TO LATE AFTERNOON HOURS AND PERSIST UNTIL ALMOST MIDNIGHT. IDZ020-021-131200- /O.NEW.KPIH.WI.Y.0018.130513T1900Z-130514T0500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 147 PM MDT SUN MAY 12 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM MDT MONDAY. * TIMING...1 PM MDT MONDAY UNTIL 11 PM MDT MONDAY EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26 BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING ACTIVITIES ON AMERICAN FALLS RESERVOIR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
844 WWUS75 KPIH 130943 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT MON MAY 13 2013 ...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT THIS AFTERNOON AND EVENING... .A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO THE ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. THE COLD FRONT IS NOT EXPECTED TO REACH IDAHO FALLS AND POCATELLO UNTIL AROUND 7 PM MDT...THUS WINDS WILL LIKELY INCREASE IN THE MIDDLE TO LATE AFTERNOON HOURS AND PERSIST UNTIL ALMOST MIDNIGHT. IDZ020-021-132100- /O.CON.KPIH.WI.Y.0018.130513T1900Z-130514T0500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 343 AM MDT MON MAY 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. * TIMING...1 PM MDT UNTIL 11 PM MDT THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO FALLS... POCATELLO AND THE AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26 BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING ACTIVITIES ON AMERICAN FALLS RESERVOIR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
224 WWUS75 KPIH 131957 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 157 PM MDT MON MAY 13 2013 ...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT THIS AFTERNOON AND EVENING... .A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO THE ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. THE COLD FRONT IS NOT EXPECTED TO REACH IDAHO FALLS AND POCATELLO UNTIL AROUND 8 TO 10 PM MDT...THUS WINDS WILL LIKELY INCREASE IN THE MIDDLE TO LATE AFTERNOON HOURS AND PERSIST UNTIL ALMOST MIDNIGHT. IDZ020-021-140500- /O.CON.KPIH.WI.Y.0018.000000T0000Z-130514T0500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 157 PM MDT MON MAY 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. * TIMING...UNTIL 11 PM MDT THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO FALLS... POCATELLO AND THE AMERICAN FALLS RESERVOIR. * IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26 BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING ACTIVITIES ON AMERICAN FALLS RESERVOIR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
059 WWUS75 KPIH 140234 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 834 PM MDT MON MAY 13 2013 IDZ020-021-140345- /O.CAN.KPIH.WI.Y.0018.000000T0000Z-130514T0500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 834 PM MDT MON MAY 13 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE SNAKE PLAIN. BRIEF STRONG GUSTS WILL BE POSSIBLE TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION...BUT WIDESPREAD STRONG WINDS ARE NO LONGER ANTICIPATED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 12, 3:14 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, May 12, 3:14 AM MDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT SUN MAY 12 2013 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS HIGH PRESSURE RIDGING CENTERED OVER CENTRAL IDAHO WITH MOISTURE SPILLING OVER THE RIDGE. MODELS CONTINUE TO SHOW NEAR RECORD HIGH TEMPERATURES OVER THE AREA TODAY AND TOMORROW. WITH WARM TEMPERATURES EXPECT INCREASED SNOW MELT CAUSING LOCAL RIVERS TO HAVE SLIGHT INCREASES IN FLOWS. LOOK FOR BREEZY WINDS TODAY WITH MODERATE WINDS TOMORROW AHEAD OF A SYSTEM THAT WILL MOVE THROUGH LATE MONDAY INTO TUESDAY. WINDS WILL REMAIN ELEVATED ON TUESDAY AS WELL. EXPECT WINDS AROUND 25 TO 35 MPH PARTICULARLY IN THE SNAKE RIVER PLAIN AND RIDGE TOPS BOTH MONDAY AND TUESDAY. LITTLE PRECIPITATION IS EXPECTED WITH THIS NEXT SYSTEM. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS MONDAY AFTERNOON INTO TUESDAY. TUESDAY TEMPERATURES WILL DROP TO SLIGHTLY BELOW NORMAL. WYATT .LONG TERM...WEDNESDAY THROUGH SUNDAY. ZONAL FLOW ACROSS THE REGION ON WEDNESDAY AND THURSDAY WILL PRODUCE BREEZY BUT MAINLY DRY AND RELATIVELY WARM CONDITIONS. AN UPPER TROUGH WILL DIG INTO THE REGION TOWARD THE WEEKEND. THIS WILL PRODUCE COOLER SHOWERY WEATHER. VALLE && .AVIATION...VFR CONDITIONS EXPECTED OVER THE REGION FOR SUNDAY AND SUNDAY NIGHT. SOME SHOWERS ARE POSSIBLE NEAR THE MONTANA BORDER BUT SHOULD NOT AFFECT TAF LOCATIONS. WINDS WILL BECOME A BIT BREEZY THIS AFTERNOON FROM PIH TO IDA. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 12, 4:35 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 435 AM MDT SUN MAY 12 2013 IDZ017>025-031-032-131045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 435 AM MDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WELL ABOVE AVERAGE TEMPERATURES WILL CAUSE LOCAL RIVERS AND STREAMS TO RISE. THE HENRY'S FORK RIVER NEAR REXBURG AND SAINT ANTHONY AS WELL AS THE TETON RIVER ARE EXPECTED TO RISE AROUND A FOOT...THOUGH FLOODING IS NOT EXPECTED. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE UPPER SNAKE HIGHLANDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONDAY WELL ABOVE AVERAGE TEMPERATURES WILL CAUSE LOCAL RIVERS AND STREAMS TO RISE. THE HENRY'S FORK RIVER NEAR REXBURG AND SAINT ANTHONY AS WELL AS THE TETON RIVER ARE EXPECTED TO RISE AROUND A FOOT...THOUGH FLOODING IS NOT EXPECTED. MONDAY AFTERNOON EXPECT ISOLATED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. ALSO...LOOK FOR INCREASED WINDS ACROSS THE AREA ON MONDAY AND TUESDAY. WIND ADVISORIES WILL LIKELY BE NEEDED ACROSS THE SNAKE RIVER PLAIN FOR MONDAY AND TO AN LESSER EXTENT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.